MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24701
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture occurred and removal difficulties were encountered.The 90% stenosed target lesion was located in the non-tortuous and severely calcified tibial peritoneal trunk.A 2.5mm x 40mm x 145cm coyote es balloon catheter was advanced for dilatation.However, during initial inflation at 3-4 atmospheres, the balloon ruptured and a part of balloon could not be removed.The unretrieved part was attempted to be snared and another balloon was placed to drag the piece but failed to be removed.A stent was placed and pinned the balloon piece against the vessel wall and the procedure was completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mf: returned product consisted of a coyote es balloon catheter with a 0.014" guidewire stuck inside the guidewire lumen.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple buckling along the guidewire lumen.The balloon is separated 147.5cm from the hub.The guidewire lumen is separated into two pieces on the guidewire.One piece is 168.8cm and the other section is 67.7cm long.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a rupture in the balloon and the difficulty to remove.
 
Event or Problem Description
It was reported that balloon rupture occurred and removal difficulties were encountered.The 90% stenosed taget lesion was located in the non-tortuous and severely calcified tibial peritoneal trunk.A 2.5mm x 40mm x 145cm coyote es balloon catheter was advanced for dilatation.However, during initial inflation at 3-4 atmospheres, the balloon ruptured and a part of balloon could not be removed.The unretrieved part was attempted to be snared and another balloon was placed to drag the piece but failed to be removed.A stent was placed and pinned the balloon piece against the vessel wall and the procedure was completed.No patient complications were reported.

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11852704
Report Number2134265-2021-06402
Device Sequence Number3724266
Product Code LIT
UDI-Device Identifier08714729767381
UDI-Public08714729767381
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model Number24701
Device Catalogue Number24701
Device Lot Number0026814807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;